MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION APEX FLEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION APEX FLEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7522
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/24/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the circumflex artery.A 1.50mm x 15mm apex flex balloon catheter was advanced for dilatation.However, upon inflation, it was noted that the shaft separated about 1 foot from the distal end of the balloon tip.The device was retrieved and the procedure was completed after stenting.There was a delay in the procedure for more than half an hour but no patient complications were reported and patient was fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an apex balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was a complete separation at the midshaft bond.There was contrast and blood in the inflation lumen, contrast in the balloon, and blood in the guidewire lumen.The balloon was loosely folded.The device was soaked in a water bath for two days to loosen the blood and contrast in the device.Operations engineering was called down to review the device and it was determined that further investigation into the separation would be necessary.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
APEX FLEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9196197
Report Number2134265-2019-12366
Device Sequence Number447475
Product Code LOX
UDI-Device Identifier08714729475583
UDI-Public08714729475583
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7522
Device Catalogue Number7522
Device Lot Number0023720912
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2019
Initial Date Received by Manufacturer 09/25/2019
Supplement Date Received by Manufacturer10/18/2019
Initial Report FDA Received Date10/16/2019
Supplement Report FDA Received Date11/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1